Alert archive / Illinois / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 331, NWS Quad Cities, IA

July 31, 2024Clark County, Missouri; Des Moines County, Lee County, Iowa; 4 counties in Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 31, 2024, 5:28 AM CDT for Clark County, Missouri; Des Moines County, Lee County, Iowa; 4 counties in Illinois. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2024, 5:28 AM CDT (10:28 UTC)
Expired
Jul 31, 2024, 6:30 AM CDT
In force
62 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Des Moines County, IA, Lee County, IA, Hancock County, IL, Henderson County, IL, McDonough County, IL, Warren County, IL, Clark County, MO

The radar

The Quad Cities radar (KDVN), 143 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 5:37 AM CDTTSTM WND GST 582 Sse Wever, IADavis weather station.
Jul 31, 5:39 AM CDTTSTM WND GST 601 Ssw Mooar, IANo wind damage noted.
Jul 31, 5:53 AM CDTHAIL 0.51 W Warsaw, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 31, 3:46 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2024-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2024-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-476 J/kg
Mixed-layer LCL
1513 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

172 
WUUS53 KDVN 311028
SVRDVN
ILC067-071-109-187-IAC057-111-MOC045-311130-
/O.NEW.KDVN.SV.W.0331.240731T1028Z-240731T1130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
528 AM CDT Wed Jul 31 2024

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Hancock County in west central Illinois...
  Southern Henderson County in west central Illinois...
  Southern Warren County in west central Illinois...
  McDonough County in west central Illinois...
  Southwestern Des Moines County in southeastern Iowa...
  Central Lee County in southeastern Iowa...
  Southeastern Clark County in northeastern Missouri...

* Until 630 AM CDT.

* At 527 AM CDT, severe thunderstorms were located along a line
  extending from near Wever to Gregory Landing, moving east at 45
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Trained weather spotters. At 514 AM CDT, a 67 mph wind 
           gust was measured by a personal weather station just 
           northwest of Houghton. 

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Burlington, Macomb, Fort Madison, Keokuk, Carthage, Nauvoo,
  Bushnell, Hamilton, Warsaw, Colchester, La Harpe, Roseville, Dallas
  City, Montrose, Stronghurst, Blandinsville, Wayland, Bowen,
  Industry, and Good Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in the Quad Cities.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4020 9150 4025 9150 4026 9175 4083 9136
      4078 9111 4071 9045 4028 9045 4028 9091
      4019 9091
TIME...MOT...LOC 1027Z 286DEG 40KT 4069 9120 4028 9151 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

McClure
6 follow-up statements
416 
WWUS53 KDVN 311038
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
538 AM CDT Wed Jul 31 2024

ILC067-071-109-187-IAC057-111-MOC045-311130-
/O.CON.KDVN.SV.W.0331.000000T0000Z-240731T1130Z/
Hancock IL-Henderson IL-Warren IL-McDonough IL-Des Moines IA-Lee IA-
Clark MO-
538 AM CDT Wed Jul 31 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR HANCOCK...SOUTHERN HENDERSON...SOUTHERN WARREN...MCDONOUGH...
SOUTHWESTERN DES MOINES...CENTRAL LEE AND SOUTHEASTERN CLARK
COUNTIES...

At 538 AM CDT, severe thunderstorms were located along a line
extending from Lomax to near Sutter, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Burlington, Macomb, Fort Madison, Keokuk, Carthage, Nauvoo, Bushnell,
Hamilton, Warsaw, Colchester, La Harpe, Roseville, Dallas City,
Montrose, Stronghurst, Blandinsville, Wayland, Bowen, Industry, and
Good Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4020 9150 4025 9150 4026 9175 4083 9136
      4078 9111 4071 9045 4028 9045 4028 9091
      4019 9091
TIME...MOT...LOC 1038Z 286DEG 40KT 4066 9108 4025 9139 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

McClure
151 
WWUS53 KDVN 311040
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
540 AM CDT Wed Jul 31 2024

ILC067-071-109-187-IAC057-111-MOC045-311130-
/O.CON.KDVN.SV.W.0331.000000T0000Z-240731T1130Z/
Hancock IL-Henderson IL-Warren IL-McDonough IL-Des Moines IA-Lee IA-
Clark MO-
540 AM CDT Wed Jul 31 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR HANCOCK...SOUTHERN HENDERSON...SOUTHERN WARREN...MCDONOUGH...
SOUTHWESTERN DES MOINES...CENTRAL LEE AND SOUTHEASTERN CLARK
COUNTIES...

At 540 AM CDT, severe thunderstorms were located along a line
extending from Lomax to near Sutter, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Burlington, Macomb, Fort Madison, Keokuk, Carthage, Nauvoo, Bushnell,
Hamilton, Warsaw, Colchester, La Harpe, Roseville, Dallas City,
Montrose, Stronghurst, Blandinsville, Wayland, Bowen, Industry, and
Good Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4020 9150 4025 9150 4026 9175 4083 9136
      4078 9111 4071 9045 4028 9045 4028 9091
      4019 9091
TIME...MOT...LOC 1040Z 286DEG 40KT 4066 9108 4025 9139 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

McClure
765 
WWUS53 KDVN 311053
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
553 AM CDT Wed Jul 31 2024

ILC067-071-109-187-IAC057-111-MOC045-311130-
/O.CON.KDVN.SV.W.0331.000000T0000Z-240731T1130Z/
Hancock IL-Henderson IL-Warren IL-McDonough IL-Des Moines IA-Lee IA-
Clark MO-
553 AM CDT Wed Jul 31 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR HANCOCK...SOUTHERN HENDERSON...SOUTHERN WARREN...MCDONOUGH...
SOUTHERN DES MOINES...SOUTHEASTERN LEE AND SOUTHEASTERN CLARK
COUNTIES...

At 553 AM CDT, severe thunderstorms were located along a line
extending from near La Harpe to near Stillwell, moving east at 45
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Burlington, Macomb, Keokuk, Carthage, Nauvoo, Bushnell, Hamilton,
Warsaw, Colchester, La Harpe, Roseville, Dallas City, Stronghurst,
Blandinsville, Augusta, Bowen, Industry, Good Hope, Prairie City, and
Carman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4026 9167 4026 9168 4035 9157 4072 9117
      4078 9111 4071 9045 4028 9045 4028 9091
      4019 9091 4020 9150 4025 9150
TIME...MOT...LOC 1053Z 286DEG 40KT 4063 9092 4022 9123 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

McClure
941 
WWUS53 KDVN 311111
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
611 AM CDT Wed Jul 31 2024

IAC057-111-MOC045-311120-
/O.CAN.KDVN.SV.W.0331.000000T0000Z-240731T1130Z/
Des Moines IA-Lee IA-Clark MO-
611 AM CDT Wed Jul 31 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DES MOINES...
SOUTHEASTERN LEE AND SOUTHEASTERN CLARK COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
west central Illinois...southeastern Iowa...and northeastern
Missouri.

&&

LAT...LON 4020 9150 4025 9150 4037 9140 4067 9110
      4075 9111 4078 9109 4071 9045 4028 9045
      4028 9091 4019 9091
TIME...MOT...LOC 1110Z 286DEG 40KT 4058 9068 4017 9099 

$$

ILC067-071-109-187-311130-
/O.CON.KDVN.SV.W.0331.000000T0000Z-240731T1130Z/
Hancock IL-Henderson IL-Warren IL-McDonough IL-
611 AM CDT Wed Jul 31 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR HANCOCK...SOUTHERN HENDERSON...SOUTHERN WARREN AND MCDONOUGH
COUNTIES...

At 610 AM CDT, severe thunderstorms were located along a line
extending from Good Hope to La Prairie, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Macomb, Carthage, Bushnell, Hamilton, Warsaw, Colchester, La Harpe,
Roseville, Stronghurst, Blandinsville, Augusta, Bowen, Industry, Good
Hope, Prairie City, Carman, Terre Haute, Bardolph, West Point, and
Ferris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4020 9150 4025 9150 4037 9140 4067 9110
      4075 9111 4078 9109 4071 9045 4028 9045
      4028 9091 4019 9091
TIME...MOT...LOC 1110Z 286DEG 40KT 4058 9068 4017 9099 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

McClure
632 
WWUS53 KDVN 311119
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
619 AM CDT Wed Jul 31 2024

ILC071-311129-
/O.CAN.KDVN.SV.W.0331.000000T0000Z-240731T1130Z/
Henderson IL-
619 AM CDT Wed Jul 31 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HENDERSON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
west central Illinois.

&&

LAT...LON 4020 9116 4032 9118 4050 9094 4060 9079
      4069 9075 4071 9068 4071 9045 4028 9045
      4028 9091 4019 9091
TIME...MOT...LOC 1119Z 286DEG 40KT 4056 9061 4015 9092 

$$

ILC067-109-187-311130-
/O.CON.KDVN.SV.W.0331.000000T0000Z-240731T1130Z/
Hancock IL-Warren IL-McDonough IL-
619 AM CDT Wed Jul 31 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR SOUTHEASTERN HANCOCK...SOUTHERN WARREN AND MCDONOUGH COUNTIES...

At 619 AM CDT, severe thunderstorms were located along a line
extending from Scottsburg to near Huntsville, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Macomb, Bushnell, Colchester, Blandinsville, Augusta, Bowen,
Industry, Good Hope, Prairie City, Bardolph, Tennessee, Sciota,
Western Illinois University, Fandon, Little Swan Lake, New
Philadelphia, Colmar, Adair, Walnut Grove, and Plymouth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4020 9116 4032 9118 4050 9094 4060 9079
      4069 9075 4071 9068 4071 9045 4028 9045
      4028 9091 4019 9091
TIME...MOT...LOC 1119Z 286DEG 40KT 4056 9061 4015 9092 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

McClure
729 
WWUS53 KDVN 311127
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
627 AM CDT Wed Jul 31 2024

ILC067-109-187-311137-
/O.EXP.KDVN.SV.W.0331.000000T0000Z-240731T1130Z/
Hancock IL-Warren IL-McDonough IL-
627 AM CDT Wed Jul 31 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HANCOCK...
SOUTHERN WARREN AND MCDONOUGH COUNTIES WILL EXPIRE AT 630 AM CDT...

The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However, gusty
winds and heavy rain are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
west central Illinois.

&&

LAT...LON 4020 9116 4032 9118 4050 9094 4060 9079
      4069 9075 4071 9068 4071 9045 4028 9045
      4028 9091 4019 9091
TIME...MOT...LOC 1127Z 286DEG 40KT 4056 9061 4015 9092 

$$

McClure

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:13 AM CDT, 2 hours 15 minutes earlier. Its key messages:

  • Thunderstorms and rain showers are possible through mid morning. Severe storms are possible with damaging winds and heavy rainfall the main risks
  • A flood watch remains in effect south of Interstate 80 through 10 AM Wednesday.
  • Chances of showers and thunderstorms remain in the forecast through Friday. There is severe potential Wednesday night into early Thursday.
  • Quiet weather with dry conditions are forecast for this weekend into early next week.
Area forecast discussion, Jul 31, 3:13 AM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
313 AM CDT Wed Jul 31 2024

.KEY MESSAGES...

- Thunderstorms and rain showers are possible through mid
  morning. Severe storms are possible with damaging winds and
  heavy rainfall the main risks

- A flood watch remains in effect south of Interstate 80 through
  10 AM Wednesday.

- Chances of showers and thunderstorms remain in the forecast
  through Friday. There is severe potential Wednesday night into
  early Thursday.

- Quiet weather with dry conditions are forecast for this
  weekend into early next week.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 218 AM CDT Wed Jul 31 2024

At 3 AM, a cluster of thunderstorms stretched from near KOTM
northwestward to KAMW. A warm front stretched from west central
Iowa southeastward into northeast Missouri and central
Illinois. A shortwave was evident on water vapor in eastern
Nebraska and western Iowa. Temperatures across the area ranged
from 66 degrees at Savanna and Monticello to 71 degrees a
Freeport and Fort Madison. Dewpoints are in the mid to upper
60s.

Large scale models have consistently shown a subtle shortwave
moving across the area this morning through 18 UTC. A most
unstable CAPE gradient sits across the area this morning ranging
from 1000 J/KG across far northwest Illinois to 3000 J/KG in
central Iowa. There is roughly 30 to 40 knots of 0 to 6 km shear
across the area. Storms are expected to move eastward across
central Iowa before diving southeastward across eastern Iowa.
Damaging winds and heavy rain appear to be the main threats. A
flood watch remains in effect through 10 AM Wednesday. PWATs
across the area range from 1.75 to 2.0 inches.

In the wake of the morning activity, ridging is forecast to
build into the area for the daytime hours. Given the cloud cover
and potential morning storms, have decided to lower
temperatures and dewpoints slightly for today. High
temperatures on Wednesday will be in the upper 80s to around 90
with dewpoints building into the lower to mid 70s. This will
yield heat indices in the upper 90s across the area this
afternoon. If cloud cover is less through the day, this will
allow for warmer temperatures and may result in the need for a
heat advisory.

Tonight, a 500 mb trough is forecast to move across the region
after 06 UTC and continue into Thursday. This will spread
stronger lift across the area with more widespread shower and
thunderstorm activity across the area as potential MCS moves
into eastern Iowa during the evening and overnight hours.
Damaging winds and heavy rain are once again the main threats.
Low temperatures on Thursday morning are forecast to be in the
lower to mid 70s.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Issued at 218 AM CDT Wed Jul 31 2024

The 500 MB trough from Wednesday night will slowly move eastward
and linger across the region through Friday. The best chances
for showers and storms will be through the day on Thursday but
with cyclonic flow aloft continuing into Friday, afternoon
scattered showers and storms are possible.

In the wake of Thursday storm system, 500 MB ridging will
rebound farther to the west across the intermountain west
states. Locally, high pressure is forecast to bring quiet
weather through Sunday but also high temperatures on Saturday
and Sunday in the upper 80s to lower 90s. Currently dewpoints
are forecast to be in the lower 70s with heat indices in the
upper 90s.

Early next week, a shortwave trough rotating around a deep upper
level low in northeast Canada will dig into the Upper Great
Lakes and slowly sink southward. The current forecast has
increasing chances of showers and storms sinking southward
across the area with the digging wave. High temperatures on
Monday and Tuesday will be in the mid to upper 80s.

&&

.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 1238 AM CDT Wed Jul 31 2024

A weak storm system is forecast to impact eastern Iowa TAF sites
from 08 to 15 UTC Wednesday with the potential for MVFR to IFR
ceilings and visibilities in the strongest storms along with
wind gusts exceeding 40 knots. Placed prob30s in the TAFs to
account for this as confidence is lower on the timing and
location at each TAF site. This will be followed by a period of
quiet weather as high pressure moves across the area through 00
UTC on Thursday. There is the potential for another round of
storms after 00 UTC on Thursday as a stronger storm system moves
into the region.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch until 10 AM CDT this morning for IAZ063-076>078-
     087>089-098-099.
IL...Flood Watch until 10 AM CDT this morning for ILZ024>026-034-
     035.
MO...Flood Watch until 10 AM CDT this morning for MOZ009-010.

&&

SHORT TERM...Cousins
LONG TERM...Cousins
AVIATION...Cousins
Hazardous weather outlook, Jul 31, 3:23 AM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
323 AM CDT Wed Jul 31 2024

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-010830-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
323 AM CDT Wed Jul 31 2024

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Two rounds of thunderstorms are possible. The first is this
morning with the second coming Wednesday night. Damaging winds
and heavy rainfall are the main threats. There is a Slight or
level 2 out of 5 Risk of severe storms for most of eastern Iowa,
northwest Illinois and far northeast Missouri. There is a Marginal
or level 1 out of 5 risk of severe storms for far northwest
Illinois.

The flash flood threat continues for counties to the south of
Interstate 80 due to recent heavy rains in the area. Several
inches of rain are possible in a short period of time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Chances of thunderstorms remain in the forecast through Friday
morning. Some of the storms could be strong to severe on
Thursday. There is a Marginal or level 1 out of 5 risk of severe
storms for most of the outlook area on Thursday. There is a Slight
or level 2 out of 5 risk of severe storms for Henry, Bureau, and
Putnam Counties in Illinois on Thursday. Damaging winds will
continue to be the main risk.

Very warm and humid conditions will continue through Thursday
with heat headlines possible, but this depends on convective
trends and cloud debris.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be need this morning and again tonight.

GENERAL STORM MOTION OF THE DAY:

To the southeast at 30 to 40 mph.

DC

In the hours before

Local storm report, Jul 31, 5:05 AM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
505 AM CDT Wed Jul 31 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 AM     Tstm Wnd Gst     4 W Houghton            40.78N 91.68W
07/31/2024  M58 MPH          Lee                IA   Public

            Personal weather station.

&&
Special weather statement, Jul 31, 5:18 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
518 AM CDT Wed Jul 31 2024

IAZ040>042-051>053-063>065-311115-
Linn IA-Buchanan IA-Delaware IA-Iowa IA-Benton IA-Dubuque IA-
Cedar IA-Jones IA-Johnson IA-
518 AM CDT Wed Jul 31 2024

...Strong thunderstorms will impact portions of Linn, southeastern
Buchanan, southern Delaware, northeastern Iowa, southeastern Benton,
southwestern Dubuque, northwestern Cedar, Jones and northern Johnson
Counties through 615 AM CDT...

At 517 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Ryan to Fairfax. Movement was southeast at 30
mph.

HAZARD...Winds in excess of 40 mph, minor flooding and half inch
         hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could blow around unsecured objects. Minor
         damage to outdoor objects is possible. Slowing or
         redirecting of traffic due to ponding or flowing water.
         Closure of waterfront access due to flooding.

Locations impacted include...
Cedar Rapids, Iowa City, Anamosa, West Branch, Mechanicsville,
Marion, Coralville, North Liberty, Hiawatha, Mount Vernon,
Monticello, Robins, Center Point, Cascade, Lisbon, Fairfax, Solon,
Ely, Atkins, and Walford.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 245 and 254.
 Interstate 380 between mile markers 3 and 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways.

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
east central Iowa.

&&

LAT...LON 4233 9092 4162 9138 4188 9198 4244 9165
TIME...MOT...LOC 1017Z 294DEG 25KT 4234 9151 4191 9177

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

RP Kinney
Local storm report, Jul 31, 5:24 AM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
524 AM CDT Wed Jul 31 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 AM     Tstm Wnd Gst     Houghton                40.79N 91.61W
07/31/2024  M67 MPH          Lee                IA   Public

            Personal weather station just northwest of
            Houghton.

&&

JTS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 4:03 AM CDTSevere Thunderstorm WarningDVNClark, Scotland42 min
Jul 31, 4:43 AM CDTSevere Thunderstorm WarningDVNClark, Scotland47 min
Jul 31, 7:01 AM CDTSpecial Weather StatementDVNClark, Scotland59 min
Jul 31, 8:10 AM CDTSpecial Weather StatementDVNClark, Scotland50 min
Jul 31, 10:20 AM CDTSevere Thunderstorm WarningDVNScotland40 min
Jul 31, 10:42 AM CDTSevere Thunderstorm WarningDVNClark, Scotland48 min
Jul 31, 11:06 AM CDTRiver Flood WarningDVNClark35 hr
Jul 31, 11:06 AM CDTRiver Flood WarningDVNClark24 hr
Jul 31, 11:38 AM CDTFlash Flood WarningDVNClark, Scotland4 hr
Jul 31, 11:47 AM CDTSpecial Weather StatementDVNClark58 min
Jul 31, 11:59 AM CDTSevere Thunderstorm WarningDVNScotland46 min
Jul 31, 12:47 PM CDTSpecial Weather StatementDVNClark, Scotland58 min
Jul 31, 1:09 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNClark35 min
Jul 31, 1:47 PM CDTFlash Flood WarningDVNClark, Scotland2 hr
Jul 31, 3:11 PM CDTRiver Flood WarningDVNClark19 hr
Jul 31, 4:45 AM CDTFlash Flood WarningDVNJefferson, Keokuk, Van Buren6 hr
Jul 31, 5:18 AM CDTSpecial Weather StatementDVNJones, Linn57 min
Jul 31, 5:53 AM CDTSpecial Weather StatementDVNClinton, Jackson67 min
Jul 31, 6:39 AM CDTSpecial Weather StatementDVNJackson66 min
Jul 31, 11:15 AM CDTSpecial Weather StatementDVNVan Buren30 min
Jul 31, 6:30 AM CDTSpecial Weather StatementDVNMcDonough, Warren45 min
Jul 31, 8:01 AM CDTSpecial Weather StatementDVNHancock44 min
Jul 31, 8:04 AM CDTSpecial Weather StatementDVNHancock, McDonough41 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2024Severe Thunderstorm Warnings in Iowa, 2024Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.